MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/SAFE LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/SAFE LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95001
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 10/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On 24/jan/2024, a nx-stage area manager reported to post market surveillance that there was an allegation of a possible product deficiency involving the fresenius stay safe/safe lock catheter extension (product number 050-95001) in the (b)(6) clinic.The area manager provided the nurse contact email and additional follow-up was performed.On 25/jan/2024, the nurse contact reported that the (b)(6) clinic had a few patients that experienced a crack in the fresenius stay safe/safe lock catheter extension set (where the red end meets the copak) and as a result some of the patient¿s developed peritonitis.In an additional follow-up call to the nurse contact, it was reported that there were five peritoneal dialysis (pd)patients who developed peritonitis in association with the cracked pd catheter extension sets.The five peritonitis events occurred over time with the first event occurring on (b)(6) 2023 and the last reported event on (b)(6) 2024.Per clinic protocol, during a pd clinic visit each patient has the fresenius stay safe/safe lock catheter extension changed.Per the nurse, each crack in the extension set was discovered when the patient came into the pd clinic.Per the nurse, all the actual samples of the product involved in each instance of peritonitis have been discarded.Additionally, the nurse was not able to provide the lot#/#¿s for the involved products.There were no other allegations of additional adverse events related to the cracked extension sets.This clinic investigation was performed the capture the nature of the peritonitis event for this male patient with the initials (b)(6) per the nurse, the patient had the pd catheter extension set placed on (b)(6) 2023 (lot # unknown).On (b)(6) 2023, this patient was seen in the outpatient pd clinic for abdominal pain and cloudy effluent.The patient had a pd culture obtained (the same day) which grew corynebacterium species.The patient was initiated on a 3-week course of antibiotic therapy using vancomycin and fortaz (per clinic protocol) on an outpatient basis.During the pd clinic visit, a crack in the pd catheter extension set was discovered and peritonitis was attributed to the product.The patient had the pd catheter extension set changed and the patient continued pd therapy with the same cycler.The nurse confirmed the patient recovered from the peritonitis event.
 
Event or Problem Description
On (b)(6) 2024, a nx-stage area manager reported to post market surveillance that there was an allegation of a possible product deficiency involving the fresenius stay safe/safe lock catheter extension (product number 050-95001) in the (b)(6) clinic.The area manager provided the nurse contact email and additional follow-up was performed.On (b)(6) 2024, the nurse contact reported that the (b)(6) clinic had a few patients that experienced a crack in the fresenius stay safe/safe lock catheter extension set (where the red end meets the copak) and as a result some of the patient¿s developed peritonitis.In an additional follow-up call to the nurse contact, it was reported that there were five peritoneal dialysis (pd)patients who developed peritonitis in association with the cracked pd catheter extension sets.The five peritonitis events occurred over time with the first event occurring on 2/feb/2023 and the last reported event on 4/jan/2024.Per clinic protocol, during a pd clinic visit each patient has the fresenius stay safe/safe lock catheter extension changed.Per the nurse, each crack in the extension set was discovered when the patient came into the pd clinic.Per the nurse, all the actual samples of the product involved in each instance of peritonitis have been discarded.Additionally, the nurse was not able to provide the lot's for the involved products.There were no other allegations of additional adverse events related to the cracked extension sets.This clinic investigation was performed the capture the nature of the peritonitis event for this male patient with the initials (b)(6) per the nurse, the patient had the pd catheter extension set placed on (b)(6) 2023 (lot # unknown).On (b)(6) 2023, this patient was seen in the outpatient pd clinic for abdominal pain and cloudy effluent.The patient had a pd culture obtained (the same day) which grew corynebacterium species.The patient was initiated on a 3-week course of antibiotic therapy using vancomycin and fortaz (per clinic protocol) on an outpatient basis.During the pd clinic visit, a crack in the pd catheter extension set was discovered and peritonitis was attributed to the product.The patient had the pd catheter extension set changed and the patient continued pd therapy with the same cycler.The nurse confirmed the patient recovered from the peritonitis event.Additional follow up was conducted per manufacturing request to inquire the associated clinic¿s method (as well as chemical used) for cleaning the stay safe extension set while in use.The pdrn indicated that the blue end of the stay safe extension set (the port which connects to the fresenius cycler set or a manual pd bag for a pd treatment) is cleaned with alcavis for two minutes upon connection only.The nurse stated the patient is educated, trained, and performs this procedure.Per the nurse, the red end of the stay safe extension set (the end which connected to the patient¿s pd catheter) is cleaned daily with soap and water by the patient.Additionally, the red end of the stay safe extension set is cleaned with betadine when it is initially connected to the pd catheter copak adaptor.The nurse reiterated that the observed cracks occurred at the red end of the stay safe extension set.

Brand Name
STAY SAFE/SAFE LOCK CATHETER EXT. 12 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key18697311
Report Number3023981687-2024-00050
Device Sequence Number12851307
Product Code KDJ
UDI-Device Identifier00840861100767
UDI-Public00840861100767
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/09/2024
Report Date (Section F) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number050-95001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/24/2024
Device AgeMO
Event Location Home
Date Report to Manufacturer02/13/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date05/09/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Date Report Sent to FDA02/13/2024